Mississippi, 2022Flash Flood in Mississippi, August 24, 2022
August 24, 2022 · NWS MOB · 1 event in 1 county or zone
A very favorable pattern for heavy rain combined with already wet ground conditions led to development of heavy rain and flooding across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very favorable pattern for heavy rain combined with already wet ground conditions led to development of heavy rain and flooding across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 24, 12:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 24, 12:39 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Wed Aug 24 2022
.NEAR TERM /Now Through Thursday/...The threat for heavy rain
continues across the area as a broad upper level trough continues
across the southeast. Several shortwaves rotating through the flow
along with significant deep layer moisture in place will continue
to lead to very heavy rain. Precip water values are well over 2
inches with an observed PW value of 2.3 inches at LIX this
morning. Rainfall will also be enhanced by warm rain processes
with warm mid level temps in place. Hourly rainfall amounts of 2
to 3 inches are possible in the stronger cores. There is a
moderate risk for excessive rainfall across northwest portions of
the area with a slight risk across the remainder of the area today
and a marginal risk on Thursday. A Flood Watch continues for
Choctaw, Wayne and Perry counties and will likely be extended in
time and space later this afternoon. Highs will only be in the
upper 70s and low 80s due to the widespread clouds and rainfall.
/13
&&
.AVIATION...
18Z issuance...An active pattern continues across the
region as showers and thunderstorms become more widespread
throughout the afternoon. Reductions in visibility and ceilings to
MVFR or IFR will be possible in some of the heavier activity.
Outside of showers and storms, VFR conditions should remain
prevalent through the afternoon hours, with prevailing ceilings
lowering to MVFR during the evening. Rain coverage is expected to
decrease briefly during the evening, before redeveloping during the
early morning hours. Low-end VFR to MVFR ceilings should remain in
place across the region through the morning hours. /96
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 PM CDT this evening for ALZ051-052.
FL...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ067-075-076-078.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mob
In the hours before
Special weather statement, Aug 24, 11:40 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1240 PM CDT Wed Aug 24 2022
ALZ261-263-265-MSZ079-241830-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1240 PM CDT Wed Aug 24 2022
...Strong thunderstorms will impact portions of southwestern Mobile
and southeastern George Counties through 130 PM CDT...
At 1240 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Big Point to 5
miles north of Alabama Port. Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Semmes, Tanner Williams, I65 And I165, Mobile
Regional Airport, Wilmer, I10 And I65 and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3050 8840 3074 8841 3074 8848 3091 8842
3075 8804 3072 8804 3075 8803 3073 8802
3074 8800 3071 8800 3072 8803 3069 8803
3069 8801 3068 8800 3068 8804 3066 8806
3057 8809 3034 8812
TIME...MOT...LOC 1740Z 184DEG 12KT 3061 8846 3044 8813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 24, 12:35 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Wed Aug 24 2022
ALZ052-053-MSZ067-076-241915-
Clarke AL-Washington AL-Greene MS-Wayne MS-
135 PM CDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of Washington,
southwestern Clarke, southeastern Wayne and northeastern Greene
Counties through 215 PM CDT...
At 135 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibbie, or 9 miles south of Chatom, moving
north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3118 8801 3138 8858 3167 8839 3154 8785
TIME...MOT...LOC 1835Z 188DEG 12KT 3133 8822
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 24, 1:32 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
232 PM CDT Wed Aug 24 2022
ALZ261-263-265-242015-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-
232 PM CDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of southern Mobile
County through 315 PM CDT...
At 232 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northwest of Grand Bay, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Semmes, Tanner Williams, I65
And I165, Mobile Regional Airport, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8839 3039 8839 3074 8841 3087 8803
3079 8799 3076 8802 3070 8800 3069 8800
3067 8802 3075 8804 3066 8803 3066 8804
3064 8806 3044 8810
TIME...MOT...LOC 1932Z 249DEG 28KT 3053 8840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 24, 1:56 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Wed Aug 24 2022
ALZ053-055-242045-
Clarke AL-Monroe AL-
256 PM CDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of north central Monroe
and east central Clarke Counties through 345 PM CDT...
At 255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Whatley, or 13 miles east of
Grove Hill. This storm was nearly stationary. Some rotation is being
noted on radar and will need to be closely monitored.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of north central
Monroe and east central Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3158 8753 3166 8764 3176 8759 3178 8753
3172 8743 3166 8741
TIME...MOT...LOC 1955Z 220DEG 4KT 3165 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackFlash Flood, Perry
- When
- August 24, 2:00 PM CST to 5:30 PM CST
- Where
- Perry County, 2 mi SE of Rhodes to 0.95 mi E of Good Hope
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.399, -88.946
Heavy rains caused water to cover the road on Good Hope Church Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Mississippi, August 24 to 26, 2022$5.1 million · EF0 · 115 events
- High Surf in Wisconsin, August 24 to 25, 20221 death · 1 event
- Damaging Winds in Florida, August 24, 2022$1.0 million · 51 kt wind · 2 events
- Flash Flooding and Damaging Wind in Arizona, August 24, 2022$570,000 · 52 kt wind · 5 events
- Flash Flooding in Arizona, August 24, 2022$500,000 · 4 events
- Flash Flooding and Flood in California, August 24, 2022$129,000 · 61 kt wind · 12 events
- Flash Flooding and Flood in California, August 24 to 26, 2022$65,000 · 63 kt wind · 14 events
- Flash Flooding in Louisiana, August 24, 2022$106,000 · 3 events
- Tornado and Flash Flooding in Louisiana, August 24 to 26, 2022$50,000 · EF0 · 7 events
- Flash Flooding and Hail in South Dakota, August 24, 2022$20,000 · 1.5 in hail · 3 events
- Flash Flood in Wyoming, August 24, 2022$20,000 · 1 event
- Tornado and Hail in Montana, August 24 to 26, 2022EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055197.